Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Temporal Lobe Epilepsy

Posted by Mitch on May 19, 2001, at 17:48:06

In reply to Re: Temporal Lobe Epilepsy Mitch, posted by Elizabeth on May 19, 2001, at 14:52:55

> You said you'd taken Adderall. How did that affect you in regard to the TLE-like symptoms?

When I was on Neurontin/Adderall (NO AD's or benzos), my cycling settled down, slept good, attention was fantastic-but it worsened social anxiety/panic after a while and had to be stopped (check out previous threads about Social Anxiety/ADD connection?). My personality became somewhat "cold". But it definitely stopped the chattiness. I would be at work and people would really remark about how "quiet you are-are you OK?" My IBS problem RESOLVED, never had ANY cramping. It definitely improved many aspects of temporal lobe symptoms. But when I took just Neurontin/Klonopin (NO AD's), my cycling also settled down, but once again my social anxiety/panic seemed to worsen again (like I need an SSRI-but it aggravates other problems-maybe it was just a withdrawal from SSRI's that just takes me a LONG time to get over-??)But the culprit with the CYCLING is definitely antidepressants!!
>
> 300mg Neurontin isn't a lot, BTW. Have you ever tried taking more?

Oh yeah, but like I have mentioned I get depersonalization >1200mg a day. And I get esophageal/ear canal spasms and difficulty swallowing/hiatal hernia symptoms >600mg a day. I would like to cautiously increase it some, but am afraid of what might happen. (say to 400mg/day)
>
> Re Adderall vs. Dexedrine: Adderall is supposed to be longer-lasting and smoother (this is because of the funny combination of amphetamine isomers). If the fluctuations in your level of alertness really bother you, you might try slow-release Dexedrine ("Spansules") as an alternative to Adderall. There's also a relatively weak but long-lasting stimulant called Cylert that isn't related to amphetamine. I took it for a few months in college and it helped me to feel alert during the day and maintain a regular sleep schedule.

Sounds like a good idea if I ever try stims again (the dexedrine Spansules).
I don't think my current pdoc will consider any stimulants ever again, though. We know that my mood cycling is being caused by antidepressants, particularly SSRI's, of course the one's that help my social anxiety the most. Interestingly, on that ADD website where it discusses temporal lobe issues it mentions that serotonergic meds like Prozac, Paxil, etc. often *worsen* temporal lobe symptoms (I would certainly agree-but what am I to do about social anxiety/panic, etc.?).
>
I am in quite a dilemma-I want to stop the cycling/TLE syndromes, but it seems like I need *some* kind of serotonergic medication-that is why I suggested a little lithium (300mg/day) added to my Neurontin/Klonopin last week-so I can see if the tiny dose of Celexa I take (now down to 2.5mg/day) can be elminated eventually. Oh, by the way in the Social Anxiety/ADD connection threads there is a post about the reason I possibly got more nervous and panicky on Adderall was that I became hyperaware of body language from everybody else and that hyperattention to it was triggering my panicky feelings (and this was a classic ADD "compensatory mechanism").

I will tell you this: There was a "perfect clear spot" that lasted for about two weeks where the "TLE stuff", social anxiety/ADD and moodswings *completely* remitted (until I developed adverse effects from the med combination), I was taking Neurontin 300mg bid, Adderall 5mg AM, and.. Risperdal .5mg at bedtime. I developed dystonias, cogwheel rigidity, difficulty swallowing and talking-choking sensations. Stopped the Risperdal immediately and it has slowly resolved. I am very, very, very sensitive to anything that blocks DA receptors. I even get mild dystonia from SSRI's. With Luvox I had trouble initiating movement (bradykinesia). And *all* SSRi's I have taken cause restlessness/pacing to some degree. There isn't one of them that I can take a whole tablet of for more than a few days. When I first took Prozac (20mg/day) back in 1992, I could only stand it for about 10 days, then I couldn't sleep, my pupils were dilated, my flesh was crawling it was horrible.

What would you suggest??
Thanks for any help,
Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:63474
URL: http://www.dr-bob.org/babble/20010515/msgs/63655.html